Alert archive / U.S. Virgin Islands / Flash Flood Watches in 2007

Flash Flood Watch 6, NWS JSJ

September 25, 2007

NWS JSJ issued this flash flood watch at Sep 25, 2007, 8:12 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2007, 8:12 PM CDT (01:12 UTC)
Expired
Sep 26, 2007, 2:59 AM CDT
In force
7 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA62 TJSJ 260112
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
912 PM AST TUE SEP 25 2007

VIZ002-261315-
/O.NEW.TJSJ.FF.A.0006.070926T0112Z-070926T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ST CROIX
912 PM AST TUE SEP 25 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF THE U.S. VIRGIN ISLANDS...
  INCLUDING THE FOLLOWING AREA...ST CROIX.

* THROUGH WEDNESDAY MORNING

* NUMEROUS INTENSE THUNDERSTORMS WERE OCCURRING SOUTH THROUGH EAST
  OF ST CROIX AT 9 PM...AND ARE EXPECTED TO SPREAD ACROSS THE
  ISLAND OVERNIGHT. HEAVY RAIN FROM INTERMITTENT THUNDERSTORMS MAY
  INDUCE FLASH FLOODING AND OVERFLOWING STREAMS AND GUTS ACROSS
  THE ISLAND. THIS VERY ACTIVE WEATHER IS EXPECTED TO AFFECT THE
  ISLAND INTERMITTENTLY THROUGH WEDNESDAY MORNING.

  A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
  HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING.
  IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS
  REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA
  RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF
  FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

$$

SS
1 follow-up statement
000 
WGCA62 TJSJ 260759
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
359 AM AST WED SEP 26 2007

VIZ002-260900-
/O.CAN.TJSJ.FF.A.0006.000000T0000Z-070926T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ST CROIX
359 AM AST WED SEP 26 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR ST CROIX IN THE U.S. VIRGIN ISLANDS HAS
BEEN CANCELLED. AT 353 AM AST...DOPPLER WEATHER RADAR INDICATED
THAT MOST OF THE SHOWERS AND THUNDERSTORMS THAT WERE AFFECTING ST
CROIX EARLIER...HAD WEAKENED AND MOVED AWAY FROM THE AREA.
ALTHOUGH A BRIEF...SCATTERED SHOWER OR THUNDERSTORM IS STILL
POSSIBLE FOR THE NEXT HOUR OR SO...THE IMMEDIATE RISK FOR ANY
ADDITIONAL...PERSISTENT HEAVY RAINFALL OR FLASH FLOODING HAS
ENDED. THEREFORE...THE FLASH FLOOD WATCH WAS CANCELLED.

$$

BCS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Sep 25, 2:59 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Sep 25, 2:59 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
359 PM AST TUE SEP 25 2007

.DISCUSSION...A SURFACE TROUGH EXTENDING FROM THE COAST OF SOUTH
AMERICA NORTHEAST ACROSS THE CENTRAL CARIBBEAN AND THEN CONTINUING
NORTHEAST ACROSS THE MONA PASSAGE AND THE ATLANTIC FOR SEVERAL
HUNDRED MILES...WILL CONTINUE TO SHIFT WEST NORTHWEST ACROSS
HISPANIOLA THIS EVENING AND OVERNIGHT. THIS FEATURE WILL LOOSE ITS
INFLUENCE OVER THE LOCAL ISLANDS. A TROPICAL WAVE ACROSS THE
EASTERN CARIBBEAN...OR ALONG 63 WEST THIS AFTERNOON...WILL
CONTINUE TO MOVE TO THE WEST NORTHWEST THIS EVENING AND OVERNIGHT
REACHING THE LOCAL ISLANDS LATE THIS EVENING...OVERNIGHT AND TOMORROW.
THIS WAVE WILL BRING A SIGNIFICANT INCREASE IN SHOWERS AND
THUNDERSTORMS ACTIVITY...WITH GUSTY WINDS TO THE NORTHERN LEEWARD
ISLANDS...THE BRITISH AND US VIRGIN ISLANDS AND PUERTO RICO DURING
THE NEXT 24 HOURS. INTERESTS IN THESE AREAS SHOULD CONTINUE TO
MONITOR THE PROGRESS OF THIS SYSTEM.

.MARINE...GENERALLY EXPECT WINDS OF 19 KNOTS OR LESS AND SEAS OF 5
FEET OR LESS ACROSS THE REGIONAL WATERS THIS EVENING AND
OVERNIGHT...WITH HIGHER GUSTS AND SEAS NEAR SHOWERS AND
THUNDERSTORMS OVERNIGHT THROUGH TOMORROW NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  78  86  77 /  40  50  70  50
STT  86  81  84  80 /  40  70  70  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

99/72
Hazardous weather outlook, Sep 25, 5:15 AM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
615 AM AST TUE SEP 25 2007

PRZ001>013-AMZ710>750-261000-
615 AM AST TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE
INTERIOR OF PUERTO RICO THIS AFTERNOON...WITH THE MOST NUMEROUS
SHOWERS AND THUNDERSTORMS EXPECTED OVER THE INTERIOR AND WESTERN
SECTIONS OF THE ISLAND. ADDITIONALLY...SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS PORTIONS OF THE METRO
AREA ASSOCIATED WITH CLOUDS AND SHOWERS STREAMING OFF EL YUNQUE.
WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED...ALTHOUGH LOCALIZED
FLOODING WILL BE POSSIBLE DURING THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...

A TROPICAL WAVE OVER THE LESSER ANTILLES HAS THE POTENTIAL TO BRING
WIDESPREAD MODERATE TO HEAVY RAINFALL TO PUERTO RICO ON WEDNESDAY.
RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES WILL BE POSSIBLE
ACROSS LOWER ELEVATIONS...WITH THE POTENTIAL FOR THREE TO FIVE
INCHES OF RAINFALL ACROSS THE INTERIOR SECTIONS OF THE ISLAND. THIS
RAINFALL WILL HAVE THE POTENTIAL TO PRODUCE RIVER AND FLASH
FLOODING...AS WELL AS INDUCE MUDSLIDES ACROSS AREAS OF STEEP TERRAIN.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

VIZ001-002-AMZ710>730-261000-
615 AM AST TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...

SCATTERED PASSING SHOWERS AND AN ISOLATED THUNDERSTORM CAN BE
EXPECTED ACROSS THE U.S. VIRGIN ISLAND TODAY. NO OTHER HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

A TROPICAL WAVE...CURRENTLY ALONG THE LESSER ANTILLES...WILL
APPROACH THE LOCAL ISLANDS EARLY WEDNESDAY. THIS WAVE WILL BRING AN
INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY...WITH THE POTENTIAL
FOR LOCALIZED FLOODING...ON WEDNESDAY. RAINFALL AMOUNTS BETWEEN ONE
AND THREE INCHES WILL BE POSSIBLE...WITH THE POTENTIAL FOR MUDSLIDES
ACROSS AREAS OF STEEP TERRAIN.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

SR

Nearby

Flash Flood Watches in U.S. Virgin Islands, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.